MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G49481
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Name and address: postal code: (b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a cerebral angioplasty and using a flexor shuttle guiding sheath, the sheath tip was damaged.The reported device was inserted from the right cfa to the abdomen for the procedure.The physician noted resistance when inserting the sheath, so they stopped using it.They checked the device and noticed there was damage on the sheath tip on the outer cannula.The damage was noted to be a split in the tip.Therefore, another of the same type device was used instead.No adverse effects to the patient were reported due to this occurrence.
 
Event or Problem Description
During evaluation of the device, it was determined that the sheath tip was damaged, but was not split as originally reported.
 
Additional Manufacturer Narrative
Correction- b5, h1: the complainant returned one used ksaw-6.0-38-80-rb-shtl (flexor shuttle guiding sheath) to cook for investigation.The distal tip of the sheath was confirmed to be damaged; however, the tip was not split as originally reported.Per a search of risk documentation and previous complaint data, there is no evidence to suggest that this device failure would be likely to cause or contribute to a death or a serious injury if the failure were to recur.Furthermore, there is no evidence that the device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury was alleged, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury, or reportable product malfunction.

Brand Name
FLEXOR SHUTTLE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11935162
Report Number1820334-2021-01457
Device Sequence Number4662393
Product Code DYB
UDI-Device Identifier00827002494817
UDI-Public(01)00827002494817(17)240408(10)13880072
Combination Product (Y/N)N
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2024
Device Model NumberG49481
Device Catalogue NumberKSAW-6.0-38-80-RB-SHTL
Device Lot Number13880072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1